Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 22, NWS Tulsa, OK

March 6, 2017Adair County, Cherokee County, Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 2017, 11:24 PM CST for Adair County, Cherokee County, Oklahoma; 4 counties in Arkansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 11:24 PM CST (05:24 UTC)
Expired
Mar 7, 2017, 12:30 AM CST
In force
66 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK

The radar

The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 11:25 PM CSTTSTM WND DMGHighfill, ARSMALL TREE DOWN
Mar 6, 11:58 PM CSTNON-TSTM WND DMGFayetteville, ARTREE DOWN BY THUNDERSTORM WINDS NEAR WEDDINGTON AND STEAMBOAT ON WEST SIDE OF FAYETTEVILLE.
Mar 7, 12:00 AM CSTTSTM WND DMGEureka Springs, ARTREE DOWN
Mar 7, 12:03 AM CSTTSTM WND DMGElkins, ARTREE DAMAGE. SHINGLE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 6:51 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

062 
WUUS54 KTSA 070524
SVRTSA
ARC007-015-087-143-OKC001-021-070630-
/O.NEW.KTSA.SV.W.0022.170307T0524Z-170307T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1124 PM CST MON MAR 6 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Benton County in northwestern Arkansas...
  Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...
  Washington County in northwestern Arkansas...
  Adair County in northeastern Oklahoma...
  Southeastern Cherokee County in east central Oklahoma...

* Until 1230 AM CST

* At 1124 PM CST, severe thunderstorms were located along a line
  extending from 3 miles east of Pea Ridge to 5 miles south of
  Tahlequah, moving east at 70 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Rogers...                         Bentonville...
  Tahlequah...                      Siloam Springs...
  Berryville...                     Stilwell...
  Huntsville...                     Eureka Springs...
  Lowell...                         Farmington...
  Pea Ridge...                      Prairie Grove...
  Green Forest...                   Elkins...
  Tontitown...                      Bethel Heights...
  West Fork...                      Lincoln...

This includes Interstate 49 between mile markers 41 and 84, and
between mile markers 86 and 91.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for northwestern
and west central Arkansas...and northeastern and east central
Oklahoma.

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9352 3577 9352 3577 9391
      3576 9391 3573 9513 3577 9513 3650 9410
      3650 9330 3612 9330
TIME...MOT...LOC 0524Z 275DEG 60KT 3647 9405 3584 9498 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:43 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 6, 9:43 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
943 PM CST Mon Mar 6 2017

.DISCUSSION...
Tornado watch #64 continues through 3 am...and have recently added
Pittsburg and Latimer counties to the watch. Cold front has
entered northeast Oklahoma this evening...with a line of storms
currently situated along the boundary that extended southwest from
northwest Craig county through northwest Creek county...moving
east. Well ahead of the front...other discrete storms were across
northwest Arkansas...and carried a slightly higher tornadic
potential.

Front will continue to move east overnight. Have tailored pops
accordingly...with most precip to be east of the area after
09-10z. For the most part have left temperatures as they
are...with most tweaks coming to pops and winds based off of
recent trends.

Updated ZFP/AFM/PFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....99
Hazardous weather outlook, Mar 6, 11:11 PM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1111 PM CST Mon Mar 6 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1111 PM CST Mon Mar 6 2017

...Tornado watch #64 continues for much of eastern OK and northwest AR
   until 3 am...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Overnight.

TORNADO.
	RISK...Elevated.
	AREA...Far eastern Oklahoma and northwest Arkansas
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Parts of Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast of a Wyandotte to Beggs line.

HEAVY RAIN.
	RISK...Limited.
	AREA...Parts of eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Cold front continues to push through Eastern Oklahoma this evening.
Out ahead of the boundary...isolated supercells continue across parts
of northwest Arkansas and will continue to carry an enhanced tornado
potential through midnight. The strongest storms within the line along
the cold front will primarily exhibit a large hail and straight line wind
threat as they continue to move east through the remainder of the
region tonight. However...low tornadic potential cannot be ruled
out. A brief period of locally heavy rainfall can be expected with
the strongest activity. Storms will exit northwest Arkansas after
3 am.

Additionally...gusty winds will continue overnight...ahead and
behind the front. Gusts between 25 and 35 mph on either side of
the boundary will persist overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...Fire Weather Potential.
WEDNESDAY...High Wind Potential and Fire Weather Potential.
THURSDAY through Saturday...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Fire weather is a concern through the rest of the week, especially
for areas which receive little or no rain today. Thunderstorm
chances return by the end of the week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Mar 6, 10:36 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             ADAIR                   36.44N 95.27W
03/06/2017  E1.00 INCH       MAYES              OK   AMATEUR RADIO

&&

JDS
Local storm report, Mar 6, 10:47 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND DMG     3 N BIXBY               35.99N 95.88W
03/06/2017                   TULSA              OK   PUBLIC

            5 POWER POLES SNAPPED ON MEMORIAL JUST SOUTH OF 121ST.

&&

SJC
Local storm report, Mar 6, 10:53 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     2 NNE DEWEY             36.82N 95.92W
03/06/2017                   WASHINGTON         OK   PUBLIC

            THREE SECTIONS OF WOODEN PRIVACY FENCE BLOWN DOWN AND
            TREE BLOWN OVER

&&

JDS
Local storm report, Mar 6, 10:58 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND GST     2 SSE HECTORVILLE       35.82N 95.91W
03/06/2017  E60 MPH          OKMULGEE           OK   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF, SIDING BLOWN OFF HOMES.

&&

JDS
Local storm report, Mar 6, 11:02 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
03/06/2017                   TULSA              OK   PUBLIC

            TREE BLOWN DOWN ONTO VEHICLE ON PEORIA AVENUE.

&&

JDS
Local storm report, Mar 6, 11:21 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     CENTERTON               36.36N 94.29W
03/06/2017                   BENTON             AR   EMERGENCY MNGR

            REPORT OF LARGE TREE DOWN ON NW SIDE OF TOWN.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:41 PM CSTSpecial Weather StatementTSAOttawa19 min
Mar 6, 8:12 PM CSTSevere Thunderstorm WarningTSAOsage48 min
Mar 6, 8:31 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Mar 6, 8:51 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Washington39 min
Mar 6, 8:55 PM CSTSevere Thunderstorm WarningTSAAdair35 min
Mar 6, 9:03 PM CSTSpecial Weather StatementTSAAdair27 min
Mar 6, 9:11 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah49 min
Mar 6, 9:19 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington41 min
Mar 6, 9:24 PM CSTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more66 min
Mar 6, 9:40 PM CSTTornado WarningTSAAdair, Sequoyah35 min
Mar 6, 9:46 PM CSTSevere Thunderstorm WarningTSACreek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more59 min
Mar 6, 10:04 PM CSTSevere Thunderstorm WarningTSAAdair26 min
Mar 6, 10:08 PM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers67 min
Mar 6, 10:21 PM CSTSevere Thunderstorm WarningTSACherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more54 min
Mar 6, 10:32 PM CSTSpecial Weather StatementTSALeFlore28 min
Mar 6, 10:53 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner67 min
Mar 6, 11:08 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more67 min
Mar 6, 11:44 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 2 more61 min
Mar 7, 12:28 AM CSTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah47 min
Mar 7, 12:51 AM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha39 min
Mar 7, 1:11 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah49 min
Mar 7, 1:28 AM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha47 min
Mar 7, 2:32 AM CSTSpecial Weather StatementTSAChoctaw43 min
Mar 7, 3:53 AM CSTRed Flag WarningTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more15 hr
Mar 7, 3:44 PM CSTFire Weather WatchTSACraig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more13 hr
Mar 6, 9:09 PM CSTTornado WarningTSAWashington36 min
Mar 6, 9:16 PM CSTSpecial Weather StatementTSAWashington44 min
Mar 6, 10:21 PM CSTTornado WarningTSACrawford, Washington24 min
Mar 6, 10:45 PM CSTTornado WarningTSAMadison, Washington30 min
Mar 6, 11:14 PM CSTTornado WarningTSAMadison31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.